Skip to main content

Index Geophysics

The normal modes of a layered, incompressible Maxwell half-space

Item

Title (Dublin Core)

en-US The normal modes of a layered, incompressible Maxwell half-space

Description (Dublin Core)

en-US The theory describing the relaxation of an incompressible, layered Maxwell half-space is developed. The approach is based on the analytic solution of the associated elastic model and the subsequent application of the correspondence principle. The viscoelastic theory follows normal-mode theory, which allows the independent and exact determination of the relaxation-time and amplitude spectra for each mode of relaxation. The solution is tested by calculating the response of several models in the wavenumber and spatial domains. The examples are selected with regard to postglacial adjustment in Fennoscandia and analyse effects caused by (a) varying lithospheric thickness, (b) adding an asthenosphere, (c) increasing lower-mantle viscosity, (d) permitting relaxation of the lower lithosphere or (e) introducing density contrasts at 400-km and 670-km depths.
          ARK: https://n2t.net/ark:/88439/y058111
Permalink: https://geophysicsjournal.com/article/245
 

Creator (Dublin Core)

Wolf, D.

Subject (Dublin Core)

en-US Isostasy
en-US Maxwell continuum
en-US Normal modes
en-US Theory

Publisher (Dublin Core)

en-US Journal of Geophysics

Date (Dublin Core)

1985-08-29

Type (Dublin Core)

info:eu-repo/semantics/article
info:eu-repo/semantics/publishedVersion
en-US Peer-reviewed Article

Format (Dublin Core)

application/pdf

Identifier (Dublin Core)

https://journal.geophysicsjournal.com/JofG/article/view/245

Source (Dublin Core)

en-US Journal of Geophysics; Vol 57 No 1 (1985): Journal of Geophysics; 106-117
2643-2986
2643-9271

Language (Dublin Core)

eng

Relation (Dublin Core)

https://journal.geophysicsjournal.com/JofG/article/view/245/205